Odd prime values of the Ramanujan tau function

Abstract : We study the odd prime values of the Ramanujan tau function, which form a thin set of large primes. To this end, we define LR(p,n):=tau(p (n-1)) and we show that the odd prime values are of the form LR(p,q) where p,q are odd primes. Then we exhibit arithmetical properties and congruences of the LR numbers using more general results on Lucas sequences. Finally, we propose estimations and discuss numerical results on pairs (p,q) for which LR(p,q) is prime.
Complete list of metadatas

Contributor : Lauriane Pillet <>
Submitted on : Thursday, November 22, 2018 - 12:00:58 PM
Last modification on : Thursday, November 21, 2019 - 2:10:25 AM

Links full text



Nik Lygeros, Olivier Rozier. Odd prime values of the Ramanujan tau function. Ramanujan Journal, Springer Verlag, 2013, 32 (2), pp.269 - 280. ⟨10.1007/s11139-012-9420-8⟩. ⟨hal-01930804⟩



Record views